Alert archive / New Mexico / Heavy Snow Warnings in 2008

Heavy Snow Warning 2, NWS El Paso, TX

February 14, 2008

NWS El Paso, TX issued this heavy snow warning at Feb 14, 2008, 1:21 PM MST. It took effect at Feb 15, 2008, 11:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2008, 1:21 PM MST (20:21 UTC)
In effect from
Feb 15, 2008, 11:00 AM MST
Expired
Feb 16, 2008, 3:28 AM MST
In force
16 hr
Issued by
NWS El Paso, TX

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this heavy snow warning went out at Feb 14, 3:50 AM MST, 9 hours 31 minutes earlier.

Area forecast discussion, Feb 14, 3:50 AM MST, 9 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
350 AM MST THU FEB 14 2008

.SYNOPSIS...
AN UPPER LOW WILL MOVE INTO SOUTHERN CALIFORNIA THIS AFTERNOON...
SPREADING SOME CLOUDS AND WINDY CONDITIONS TO THE BORDERLAND. A FEW
AREAS OF BLOWING DUST WILL ALSO DEVELOP WITH THE WINDS THIS
AFTERNOON. THE UPPER LOW WILL MOVE JUST SOUTH OF THE BOOTHEEL
SATURDAY MORNING AND INTO THE TEXAS PANHANDLE SATURDAY EVENING. THIS
WILL BEGIN RAIN SHOWERS IN THE GILA LATE TONIGHT AND THEN TURN TO
SNOW FRIDAY MORNING. THE RAIN SHOWERS WILL SPREAD SOUTHEAST
THROUGHOUT THE DAY FRIDAY AND THEN BECOME MIXED OR CHANGE TO SNOW
ACROSS THE LOWLAND FRIDAY NIGHT. WINTER STORM WATCHES FOR HEAVY SNOW
HAVE BEEN POSTED FOR THE GILA WILDERNESS AND THE SOUTHERN SACRAMENTO
MOUNTAINS. MOSTLY SUNNY TO PARTLY CLOUDY SKIES RETURN TO THE AREA
SUNDAY INTO THE BEGINNING OF NEXT WEEK...WITH TEMPERATURES BACK
ABOVE NORMAL.

&&

.DISCUSSION...
UPPER LOW NOW DROPPING SOUTH AND WAS OVER EASTERN NEVADA EARLY THIS
MORNING. IN GENERAL THE MODELS ARE LESS AGGRESSIVE WITH THE COOLING
FROM YESTERDAYS RUNS AND FALL INTO TWO CAMPS WITH SOME MAJOR
DIFFERENCES. GFS/ECMWF MAKE UP ONE CAMP...BOTH WITH SIMILAR PATHS
FOR THE LOW. BOTH MOVE THE LOW TO SOUTHEAST ARIZONA FRIDAY
AFTERNOON...JUST SOUTH OF EL PASO SATURDAY NOONTIME AND OVER THE
SOUTHERN TEXAS PANHANDLE LATE SATURDAY AFTERNOON. THIS PATH RESULTS
IN THE PACIFIC FRONT TO DROP SOUTHEAST THROUGH THE AREA INTO MEXICO
FRIDAY...BUT ONLY ALLOWS THE COLDER BACKDOOR FRONT MAYBE AS FAR AS
WEST THE RIO GRANDE VALLEY. THE OTHER CAMP CONTINUES TO CONSIST OF
THE NAM...WHICH NOW IS AT ABOUT THE SAME SPEED AS THE OTHER TWO
MODELS BUT ABOUT 100-150 MILES FURTHER SOUTH. THIS TAKES THE PACIFIC
FRONT SOUTHEAST ONLY THROUGH THE WESTERN CWA AND ALLOWS THE BACK
DOOR FRONT TO AT LEAST THE CONTINENTAL DIVIDE OR ARIZONA BORDER BY
FRIDAY EVENING. BOTH GFS/NAM HAVE BEEN GIVING FAIRLY HEAVY SNOWFALL
AMOUNTS FOR THE MOUNTAIN ZONES...THOUGH VARYING GREATLY BETWEEN RUNS
SOMETIMES. WILL PUT WINTER STORM WATCH FOR THESE ZONES BEGINNING
FRIDAY MORNING. JUST DONT HAVE MUCH CONFIDENCE IN MODELS ON LOWLAND
SOLUTION. NAM WOULD STILL SUGGEST DECENT CHANCE AT ACCUMULATIONS...
WHILE GFS/ECMWF SUGGEST LITTLE OR NO ACCUMULATIONS. WILL LET
DAYSHIFT DECIDE ON ANY ACTION FOR LOWLANDS AS LEAD TIME STILL PRETTY
HIGH FOR THE LOWLANDS.

UPPER RIDGE RAPIDLY BUILDS BACK OVER THE WEST COAST SUNDAY WITH
CLEARING SKIES AND TEMPERATURES BACK TO ABOVE NORMAL. RIDGE BREAKS
DOWN MONDAY AND BEYOND INTO MORE ZONAL FLOW WITH A SERIES OF SHORT
WAVES...ONE TUESDAY AFTERNOON AND ONE WEDNESDAY AFTERNOON. SOME MID
AND HIGH CLOUDS WITH BOTH FEATURES ALONG WITH AFTERNOON BREEZY TO
WINDY CONDITIONS.

&&

.AVIATION...14/12Z-15/12Z...
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS. FROM 18Z-00Z OCNL
MVFR VSBY BD AS STRONG AFTERNOON WINDS DEVELOP. AFT 09Z IN THE GILA
WILDERNESS...OCNL MVFR CIG -SHRA/-SHSN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 68  42  49  31  52 /   0  10  20  50  30
SIERRA BLANCA TX        67  43  48  28  52 /   0  10  20  40  40
LAS CRUCES              67  41  47  28  51 /   0  10  20  50  30
ALAMOGORDO              67  38  43  24  49 /   0  10  20  50  40
CLOUDCROFT              46  24  34  20  34 /   0  10  20  50  40
TRUTH OR CONSEQUENCES   65  37  43  24  49 /   0  10  50  50  20
SILVER CITY             61  34  39  24  44 /   0  10  50  40  20
DEMING                  67  41  45  27  51 /   0  10  50  40  20
LORDSBURG               67  41  46  28  50 /   0  10  60  40  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT
     FOR NMZ022.

     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR NMZ025.

TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Feb 14, 6:45 AM MST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MST THU FEB 14 2008

NMZ022>025-030>032-TXZ055-056-151415-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
645 AM MST THU FEB 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
GUSTY WINDS AND SOME BLOWING DUST ARE LIKELY ACROSS THE DESERT THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN SHOWERS WILL DEVELOP FRIDAY MORNING ACROSS THE GILA WILDERNESS
AND SPREAD SOUTHEASTWARD THROUGH FRIDAY NIGHT. THE RAIN WILL QUICKLY
TURN TO SNOW IN THE MOUNTAINS FRIDAY AND POSSIBLY OVER THE LOWLAND
FRIDAY NIGHT. SNOW COULD POSSIBLY BECOME HEAVY IN THE MOUNTAINS. THE
SNOW IS EXPECTED TO END SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 5:16 AM MSTWinter Storm WatchEPZ8 hr
Feb 14, 7:06 AM MSTRed Flag WarningEPZDoña Ana, Lincoln, Otero, Sierra13 hr
Feb 14, 1:21 PM MSTSnow AdvisoryEPZ22 hr

Nearby

Heavy Snow Warnings in New Mexico, 2008Every heavy snow warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.